Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Cleveland, OH

June 8, 2021Holmes County, Ohio

NWS Cleveland, OH issued this special weather statement at Jun 8, 2021, 4:15 PM EDT for Holmes County, Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2021, 4:15 PM EDT (20:15 UTC)
Expired
Jun 8, 2021, 4:45 PM EDT
In force
30 min
Issued by
NWS Cleveland, OH

County Holmes County, OH

The radar

The Cleveland radar (KCLE), 97 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2021-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 264 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2021-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
264 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS81 KCLE 082015
SPSCLE

Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Jun 8 2021

OHZ030-031-038-047-082045-
Holmes-Ashland-Wayne-Knox-
415 PM EDT Tue Jun 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND...
SOUTHWESTERN WAYNE...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...

At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Hayesville to near
Danville. Movement was east at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wooster, Loudonville, Shreve, Killbuck, Holmesville, Glenmont,
Nashville and Gann.

LAT...LON 4045 8218 4049 8239 4076 8216 4077 8188
      4045 8199
TIME...MOT...LOC 2015Z 253DEG 18KT 4072 8216 4051 8232 

$$

Saunders

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:58 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 8, 3:58 PM EDT, 17 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
358 PM EDT Tue Jun 8 2021

.SYNOPSIS...
Surface ridge across the eastern United States will persist
through Wednesday. An upper level low will drift across the area
through the week, weakening across the area. A weak front will
dissipate over the area on Thursday and a weak trough will
linger into the weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
For this afternoon, showers and thunderstorms are developing
with the diurnal cycle and with some focus along a lake breeze
boundary across far northern Ohio and NW PA. This activity is
expected to continue through the next several hours. Regarding a
severe threat, a marginal risk for severe weather has been
introduced to the eastern half of the area. Convection is
currently at a minimum in the marginal risk area; however,
instability is increasing and with dry air in the mid-levels and
increasing DCAPE, downburst potential is present across the
region and will need to be monitored for gusty winds over the
next couple of hours. As for a hydrological threat, initial
storms firing along a lake breeze boundary are quickly bursting
and setting off additional boundaries that more storms are
generating off of. This will present some training issues in
some locations and nuisance flooding could develop in some
locations. Flooding would be mostly off initial rainfall rates.

Convection will diminish with the diurnal cycle tonight,
becoming widely scattered overnight with lingering cloud cover.
Temperatures will remain elevated with the clouds overnight and
have lows similar to last night with lows in the upper 60s/lower
70s. For Wednesday, the forecast area will go through the
motions again with a surface ridge to the southeast, allowing
for heat and moisture to build over the region and another round
of mostly diurnally driven convection. The upper low will be
closer to the region on Wednesday and suspect that thunderstorm
coverage will be higher than today and have maintained
categorical PoPs by late Wednesday afternoon. Highs should be in
the 80s, limited by convection. Convection should wane again
with the diurnal cycle on Wednesday night and have

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A surface front will enter the region early Thursday and slide
south across the forecast area, bringing primarily a wind shift
and a boundary to focus convective development. Have high PoPs
once again for Thursday afternoon, diminishing with the diurnal
cycle. A surface trough will remain across the area into Friday
and allow for one more day of a summer-like pattern with warm
temperatures and increasing rain chances. A trough axis aloft
will be in place across the region and will support broader rain
coverage. Highs will be in the 80s.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
An upper ridge will enter the Great Lakes region on Saturday and
bring a bit of a break to the wet weather across the region. The
ridge will push east for Sunday and northwest flow will allow
for another system to enter the region and another round of rain
is possible for Sunday and Monday. High pressure should follow
for Tuesday. Temperatures will be seasonable.

&&

.AVIATION /18Z Tuesday THROUGH Sunday/...
Shower and thunderstorm activity across the region will continue
through the evening hours and will be intermittent across most
of the terminals. Convection earlier this afternoon may allow
for KERI to be done with thunder chances for today and have
removed from the TAF. Elsewhere, thunder chances continue and
have vicinity thunder with tempo groups to address current
thunder timing and conditions quickly falling to IFR or lower in
heavier rain and thunderstorms. With convection waning
overnight, have dry TAFs for the middle of the TAF period and
VFR conditions. Wednesday will feature a similar thunderstorm
setup to today but perhaps with more coverage and have vicinity rain
and thunder already mentioned at the end of the TAFs. Winds
through the period will generally be light and southerly outside
of thunderstorms. A lake breeze may allow for more westerly
winds late in the TAF period at KERI and KCLE.

Outlook...Non-VFR possible Wednesday through Thursday in
showers and thunderstorms.

&&

.MARINE...
Surface ridge southeast of the lake will allow for southerly
flow across the region through Wednesday, which may be modified
with a lake breeze on Wednesday afternoon. A weak front will
cross the lake early Thursday and allow for easterly flow across
the basin, which will increase through the day. East winds will
continue on Friday and Saturday with a trough across the region.
Winds should not be strong enough to allow for high waves and
any marine headlines at this time.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Sefcovic
NEAR TERM...Sefcovic
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Sefcovic
MARINE...Sefcovic
Hazardous weather outlook, Jun 8, 5:37 AM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
537 AM EDT Tue Jun 8 2021

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
537 AM EDT Tue Jun 8 2021

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 1:39 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Tue Jun 8 2021

OHZ006-017-081815-
Wood-Hancock-
139 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WOOD AND
NORTHEASTERN HANCOCK COUNTIES...

At 138 PM EDT, a strong thunderstorm was located near North
Baltimore, or 8 miles northwest of Fostoria, moving north at 20 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Fostoria, North Baltimore, Arcadia, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Portage, Jerry City, West Millgrove and
Bairdstown.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4134 8375 4134 8342 4129 8341 4127 8341
      4127 8342 4110 8342 4110 8370
TIME...MOT...LOC 1738Z 175DEG 16KT 4121 8355

Maines
Special weather statement, Jun 8, 2:31 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
231 PM EDT Tue Jun 8 2021

OHZ017-018-027-081900-
Seneca-Wyandot-Hancock-
231 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SENECA...
NORTHWESTERN WYANDOT AND NORTHEASTERN HANCOCK COUNTIES...

At 230 PM EDT, a strong thunderstorm was located near Vanlue, or 7
miles east of Findlay, moving northeast at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Findlay, Fostoria, Arcadia, Vanlue, New Riegel, Carey and Bascom.

LAT...LON 4092 8359 4108 8362 4121 8332 4097 8318
TIME...MOT...LOC 1830Z 245DEG 20KT 4103 8349

Saunders
Local storm report, Jun 8, 2:43 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
243 PM EDT TUE JUN 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HEAVY RAIN       1 SSW VERMILION         41.39N 82.32W
06/08/2021  M2.00 INCH       LORAIN             OH   TRAINED SPOTTER

            ABOUT 2 INCHES OF RAIN IN 15-20 MINUTES.

&&

DK
Special weather statement, Jun 8, 3:48 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
348 PM EDT Tue Jun 8 2021

OHZ029>031-038-082015-
Holmes-Richland-Ashland-Wayne-
348 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RICHLAND...
SOUTHEASTERN ASHLAND...SOUTHWESTERN WAYNE AND NORTHWESTERN HOLMES
COUNTIES...

At 348 PM EDT, a strong thunderstorm was located near Loudonville, or
14 miles southeast of Mansfield, moving east at 25 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Loudonville, Nashville, Perrysville and Mohicanville.

LAT...LON 4055 8240 4071 8238 4081 8208 4055 8199
      4055 8218 4057 8218 4055 8235
TIME...MOT...LOC 1948Z 248DEG 21KT 4064 8230

Saunders
Special weather statement, Jun 8, 4:13 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
413 PM EDT Tue Jun 8 2021

OHZ013-014-082045-
Geauga-Ashtabula Inland-
413 PM EDT Tue Jun 8 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GEAUGA AND
SOUTHWESTERN ASHTABULA COUNTIES...

At 413 PM EDT, a strong thunderstorm was located 7 miles northwest of
Orwell, or 13 miles east of Chardon, moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Montville, Hartsgrove, Roaming Shores and Rock Creek.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4156 8107 4166 8110 4174 8073 4155 8067
TIME...MOT...LOC 2013Z 258DEG 22KT 4162 8095

Maines
Special weather statement, Jun 8, 4:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
415 PM EDT Tue Jun 8 2021

OHZ030-031-038-047-082045-
Holmes-Ashland-Wayne-Knox-
415 PM EDT Tue Jun 8 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ASHLAND...
SOUTHWESTERN WAYNE...WESTERN HOLMES AND NORTHEASTERN KNOX COUNTIES...

At 415 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Hayesville to near
Danville. Movement was east at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Wooster, Loudonville, Shreve, Killbuck, Holmesville, Glenmont,
Nashville and Gann.

LAT...LON 4045 8218 4049 8239 4076 8216 4077 8188
      4045 8199
TIME...MOT...LOC 2015Z 253DEG 18KT 4072 8216 4051 8232

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:26 PM EDTAreal Flood AdvisoryCLEStark4 hr
Jun 8, 12:45 PM EDTSpecial Weather StatementCLEWyandot30 min
Jun 8, 1:39 PM EDTSpecial Weather StatementCLEWood36 min
Jun 8, 1:46 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain103 min
Jun 8, 2:21 PM EDTAreal Flood AdvisoryCLEHancock7 hr
Jun 8, 2:29 PM EDTAreal Flood AdvisoryCLEErie, Lorain63 min
Jun 8, 2:31 PM EDTSpecial Weather StatementCLEHancock29 min
Jun 8, 2:38 PM EDTFlash Flood WarningCLEErie, Lorain3 hr
Jun 8, 3:26 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca4 hr
Jun 8, 3:48 PM EDTSpecial Weather StatementCLEAshland27 min
Jun 8, 4:13 PM EDTSpecial Weather StatementCLEGeauga32 min
Jun 8, 4:43 PM EDTSpecial Weather StatementCLEHolmes32 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.